Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

August 15, 20216 counties in Texas

NWS Austin/San Antonio, TX issued this special weather statement at Aug 15, 2021, 2:19 PM CDT for 6 counties in Texas. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2021, 2:19 PM CDT (19:19 UTC)
Expired
Aug 15, 2021, 3:30 PM CDT
In force
71 min
Issued by
NWS Austin/San Antonio, TX
Hail
0.00 in
Wind
50

Counties Blanco County, TX, Caldwell County, TX, Comal County, TX, Hays County, TX, Kendall County, TX, Travis County, TX

The radar

The Austin/San Antonio radar (KEWX), 66 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.3 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1360 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

855 
WWUS84 KEWX 151919
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
219 PM CDT Sun Aug 15 2021
 
TXZ172-188>193-206>208-152030-
Guadalupe TX-Comal TX-Blanco TX-Caldwell TX-Gillespie TX-Bastrop TX-
Hays TX-Kendall TX-Burnet TX-Travis TX-
219 PM CDT Sun Aug 15 2021

...Strong thunderstorms will impact portions of Caldwell, Hays,
northern Guadalupe, central Travis, Blanco, eastern Gillespie,
southwestern Bastrop, Kendall, south central Burnet and central Comal
Counties through 330 PM CDT...

At 219 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mustang Ridge to near Sisterdale. Movement
was south at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Austin, San Marcos, Kyle, Buda, Boerne, Lockhart, Dripping Springs,
Wimberley, Comfort, Blanco, Round Mountain, Canyon Lake Dam,
Tanglewood Forest, Austin Bergstrom Int Airport, Canyon Lake,
Lakeway, Fair Oaks Ranch, Lago Vista, Bee Cave and Bulverde.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3042 9774 2978 9733 2978 9892 2993 9892
      3050 9861 3050 9840 3049 9835 3050 9835
TIME...MOT...LOC 1919Z 018DEG 8KT 3001 9764 3004 9870 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

BRADY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 15, 12:40 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 15, 12:40 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1240 PM CDT Sun Aug 15 2021

.AVIATION...
SHRA/TSRA are becoming more numerous with heating. Have maintained
VCTS at the sites through this afternoon. Have introduced TEMPOs for
early to mid afternoon when the best chances of direct impacts at the
sites are. SHRA/TSRA wane tonight. Expect redevelopment Monday and
have introduced mention for KAUS/KSAT during the afternoon. VFR
flying conditions prevail, except for a period of MVFR CIGs at KDRT
late night to early morning. Brief IFR/MVFR CIGs/VSBYs may be
possible in SHRA/TSRA. VRBL winds 5 KTs or less are expected, with
gusts to 30 KTs possible near SHRA/TSRA.

&&

.PREV DISCUSSION... /ISSUED 222 AM CDT Sun Aug 15 2021/

SHORT TERM (Today through Monday)...
The upper air pattern early this morning across the southern CONUS
consists of a weak southward-sinking trough across the MS River
Valley as the sub-tropical ridge is shunted back to the west. Very
gradual height falls are progged across TX over the next 24-48
hours. A few showers and storms made it to the southern Edwards
Plateau and Western Hill Country in the evening hours before
dissipating with the loss of daytime heating, but they've left a
weak convergence axis from W to E across central portions of the
CWA. A few tiny showers popped up in their wake around 04-05Z, but
we're anticipating a dry night as well as much of the AM with a
stable boundary layer in place.

Some destabilization will take place after sunrise with low level
lapse rates increasing quickly through the day, and CAMS are in good
agreement that isolated to scattered shower and thunderstorm
development will take place near or north of our northern border
sometime later in the morning or perhaps around midday. This
activity will increase in coverage during the afternoon and slowly
sink south across the region before again dissipating after sunset.
Some briefly gusty winds are possible in any stronger storms, with
locally heavy rainfall also potentially in the cards. Most locations
will likely see a half inch or less of rain, but 1-3" could be
realized in a few locations. HREF max values of 3-4+" cannot be
completely ruled out which could lead to advisory-level minor
flooding concerns. WPC's Excessive Rainfall Outlook depicts a
Marginal Risk across most of the CWA, with the exception of the
Winter Garden region.

Today will be the coolest of the week for many as rain could keep
highs in the mid-upper 80s in a few spots. Most locations should
still reach the 90s, warmest along the Rio Grande. Similar
temperatures are forecast for Monday give or take a couple degrees
dependent on rainfall/cloud cover. Additional diurnally driven
showers and storms are possible on Monday, but coverage may be a tad
lower than today and precipitation amounts should be a lower also as
the NW flow aloft will act to reduce PWATS and thus the risk for
locally heavy rain as well. Tough to pick out favored locations for
development on Monday given the nebulous forcing so broad-brushed
chance POPs are forecast Monday afternoon except once again across
the Winter Garden region.

LONG TERM (Monday Night through Saturday)...
On Tuesday afternoon a weak trough axis will be pushing into West
Texas which should allow for continued afternoon shower and
thunderstorm chances across much of the area. The northwestern CWA
will likely have the higher PoPs as upper lift is expected to be
strongest over this region. Highs Tuesday should remain in the lower
to upper 90s for most spots.

The trough axis is expected to become less defined and shift to the
east a bit with upper ridging strengthening in the northern Gulf of
Mexico. This should equate to slightly lower PoPs for the area on
Wednesday but will still hold onto 20-30 PoPs for most of the area.
High temperatures will likely respond with a slight increase of 1-2
degrees compared to Tuesday.

The forecast will dry out for the most part on Thursday and Friday as
weak ridging nudges in from the east. Can't rule out an isolated
shower or storm in the Coastal Plains or western CWA on Thursday.
Highs Thursday and Friday will range from the upper 90s to 102 across
the area. Heat index values will be near 105-109 degrees for areas
along and east of I35 during this time period as well.

A slight chance of rain returns to the forecast on Saturday, but this
forecast will be highly dependent on what happens to Tropical Storm
Grace 7 days from now. Medium-range models are all over the place in
comparison with each other and within each individual model's run-
to-run consistency.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              92  75  93  75  95 /  50  20  40  -   30
Austin Bergstrom Intl Airport  92  73  92  74  93 /  50  20  30  -   30
New Braunfels Muni Airport     93  73  93  74  94 /  50  20  30  -   20
Burnet Muni Airport            90  73  92  74  91 /  50  20  40  10  30
Del Rio Intl Airport           97  77  97  78  96 /  20  20  30  20  30
Georgetown Muni Airport        91  73  92  74  94 /  50  20  40  -   30
Hondo Muni Airport             93  74  94  74  94 /  40  20  30  10  20
San Marcos Muni Airport        93  73  93  74  94 /  50  20  30  -   20
La Grange - Fayette Regional   94  76  94  76  94 /  40  20  40  -   30
San Antonio Intl Airport       92  75  93  75  93 /  50  20  40  10  20
Stinson Muni Airport           94  76  94  76  95 /  40  20  40  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...04
Long-Term...Brady
Decision Support...17
Hazardous weather outlook, Aug 15, 3:01 AM CDT, 11 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
301 AM CDT Sun Aug 15 2021

TXZ171>173-183>194-202>209-217>225-228-160815-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
301 AM CDT Sun Aug 15 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Scattered showers and thunderstorms are expected this afternoon
and early evening. The strongest activity could produce locally
heavy rainfall with isolated amounts up to 3 inches.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Aug 15, 12:38 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1238 PM CDT Sun Aug 15 2021

TXZ190-191-151815-
Blanco TX-Hays TX-
1238 PM CDT Sun Aug 15 2021

...A strong thunderstorm will impact portions of northwestern Hays
and northeastern Blanco Counties through 115 PM CDT...

At 1238 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pedernales Falls State Park, or 11 miles northwest of Dripping
Springs, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dripping Springs, Henly, Pedernales Falls State Park, Cypress Mill
and Mount Gainor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3039 9827 3033 9813 3024 9801 3007 9819
      3032 9834
TIME...MOT...LOC 1738Z 311DEG 13KT 3028 9823

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BRADY
Special weather statement, Aug 15, 12:50 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1250 PM CDT Sun Aug 15 2021

TXZ173-192>194-151830-
Bastrop TX-Williamson TX-Lee TX-Travis TX-
1250 PM CDT Sun Aug 15 2021

...Strong thunderstorms will impact portions of southeastern
Williamson, southeastern Travis, northern Bastrop and Lee Counties
through 130 PM CDT...

At 1249 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lexington to Coupland. Movement was
southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pflugerville, Taylor, Elgin, Giddings, Lexington, Hutto, Manor, Dime
Box, Fedor, Paige, Tanglewood, Camp Swift, Coupland, Lake Somerville
State Park & Trailway, Circle D-KC Estates, Wyldwood, Hornsby Bend,
Webberville, Knobb Springs and Garfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3025 9669 3025 9673 3022 9674 3014 9759
      3054 9754 3059 9721 3046 9715 3056 9696
      3054 9692 3049 9690 3046 9690 3046 9688
      3043 9687 3043 9685 3039 9679 3032 9674
      3032 9669 3029 9664
TIME...MOT...LOC 1749Z 326DEG 11KT 3043 9695 3045 9743

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BRADY
Special weather statement, Aug 15, 1:31 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
131 PM CDT Sun Aug 15 2021

TXZ173-190>194-206-151915-
Comal TX-Blanco TX-Bastrop TX-Williamson TX-Hays TX-Lee TX-Travis TX-
131 PM CDT Sun Aug 15 2021

...Strong thunderstorms will impact portions of southeastern
Williamson, Hays, Travis, Blanco, central Bastrop, Lee and north
central Comal Counties through 215 PM CDT...

At 130 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Dime Box to Bee Cave. Movement was southeast at
10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Austin, Round Rock, Cedar Park, Pflugerville, Kyle, Buda, Elgin,
Bastrop, Giddings, Dripping Springs, Wimberley, Blanco, Lexington,
Round Mountain, Tanglewood Forest, Anderson Mill, Austin Bergstrom
Int Airport, Windemere, Canyon Lake and Lakeway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3025 9669 3024 9674 3020 9674 3012 9684
      3003 9761 3007 9766 3002 9772 2993 9842
      3034 9859 3038 9859 3055 9719 3046 9715
      3056 9696 3054 9692 3046 9690 3046 9688
      3039 9679 3032 9674 3032 9669 3029 9664
TIME...MOT...LOC 1830Z 301DEG 10KT 3038 9684 3032 9793

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BRADY
Special weather statement, Aug 15, 2:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
219 PM CDT Sun Aug 15 2021

TXZ172-188>193-206>208-152030-
Guadalupe TX-Comal TX-Blanco TX-Caldwell TX-Gillespie TX-Bastrop TX-
Hays TX-Kendall TX-Burnet TX-Travis TX-
219 PM CDT Sun Aug 15 2021

...Strong thunderstorms will impact portions of Caldwell, Hays,
northern Guadalupe, central Travis, Blanco, eastern Gillespie,
southwestern Bastrop, Kendall, south central Burnet and central Comal
Counties through 330 PM CDT...

At 219 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mustang Ridge to near Sisterdale. Movement
was south at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Austin, San Marcos, Kyle, Buda, Boerne, Lockhart, Dripping Springs,
Wimberley, Comfort, Blanco, Round Mountain, Canyon Lake Dam,
Tanglewood Forest, Austin Bergstrom Int Airport, Canyon Lake,
Lakeway, Fair Oaks Ranch, Lago Vista, Bee Cave and Bulverde.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3042 9774 2978 9733 2978 9892 2993 9892
      3050 9861 3050 9840 3049 9835 3050 9835
TIME...MOT...LOC 1919Z 018DEG 8KT 3001 9764 3004 9870

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BRADY

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 12:38 PM CDTSpecial Weather StatementEWXBlanco37 min
Aug 15, 12:50 PM CDTSpecial Weather StatementEWXLee40 min
Aug 15, 1:19 PM CDTAreal Flood AdvisoryEWXLee3 hr
Aug 15, 1:31 PM CDTSpecial Weather StatementEWXBastrop, Blanco, Hays, Lee, Travis44 min
Aug 15, 1:43 PM CDTAreal Flood AdvisoryEWXBastrop, Lee, Travis3 hr
Aug 15, 2:10 PM CDTFlash Flood Warning Considerable damage threatEWXTravis3 hr
Aug 15, 3:32 PM CDTSpecial Weather StatementEWXBandera43 min
Aug 15, 4:45 PM CDTAreal Flood AdvisoryEWXBexar3 hr
Aug 15, 5:59 PM CDTAreal Flood AdvisoryEWXBandera3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.